My 80-year-old father has been diabetic for the past 30 years and hypertensive for the past five years. He has had bypass surgery and a stroke in the past. He had shooting pain in his right foot for two days, so we consulted a podiatrist. He changed his one medicine from capsule Maxgalin 75 mg to capsule Maxgalin NT. My father is already feeling better. He also ordered an arterial doppler test. He has started on tablet Cilostazol 50 mg once in the morning for 15 days and then review. My father is already taking tablet Ecosprin 75 mg once in the morning and capsule Arreno twice a day. My father's platelets usually remain close to 150000. His current medication includes Mixtard Insulin 30/70 50 units in the morning and 13 units at night, Glycomet GP2 two times, Linagliptin 5 mg once in the morning, tablet Fibator 10 mg once at night, Telma-CT 12.5 once in the morning, capsule Dynapres 0.4 once at night, capsule Arreno twice, tablet Ecosprin 75 once in the morning, tablet Thyronorm 25 mg one tablet from Monday to Thursday and two tablets from Friday to Sunday, Capsule Uprise once a month. I have a few questions-
1) Is it fine to take so many thinners? And please review if it can interact with any of his other drugs? Or have any effect on the heart or brain?
2) Is it safe to take Cilostazol with PAN D or PAN 40?
3) Please review his latest ECG and Echo reports which we do annually.
Welcome to icliniq.com.
I read your query and understand your concern.
I have a few suggestions for you-
1. Cilostazol is not a blood thinner. It helps patients with peripheral vascular disease. The foot pain could be due to autonomic neuropathy, which is expected in long-standing diabetic patients.
2. It is best to take a Cilostazol tablet half an hour after food. That avoids interaction with any other medicines. In addition, it does not affect the heart or the brain.
3. His echo and ECG (electrocardiogram) reports are very good for his age.
Please feel free to revert for any queries.
Tablet Arreno and Ecosprin have been started by our cardiologist, so I do not want to touch those. As per our family doctor, too, we need to not start Cilostazol as he is already on the other two blood thinners. His platelets also stay in the range of 1.5 lakh. So I guess we will continue with existing medications. I hope the existing thinners also help in PVD. Also, since he is experiencing no pain in his foot now, can we go back to Maxgalin 75 instead of Maxgalin NT?
Welcome back to icliniq.com.
I understand your concern.
The existing blood thinners will definitely help in the leg symptoms. Also, continue with Cilostazol as it will improve the blood supply to the legs.
Good to hear that his symptoms are getting better.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. having intermittent claudication due to a peripheral arterial disease as demonstrated by your arterial ultrasound (attachment removed to protect patient identity). I am hoping it is a Doppler ultrasound. It appears that your diabetes is under con... Read fullWhat are the side effects of Tizanidine?
.. with Sertraline is known for severe drug interactions. The severity of your side effects signifies that you are having intense side effects and interactions. You should immediately contact your nearby physician and get yourself examined. For furth... Read fullWhy do I get pain in the pancreas after eating meals?
Hello doctor, I have a history of long-standing GERD, and I am taking Omeprazole, Carafate, Metoprolol, Losartan, and Pepcid ... My GERD started about six years ago and was successfully treated w... Read full
Ask your health query to a doctor online?Ask a Cardiothoracic Surgeon Now